Format

Send to

Choose Destination
See comment in PubMed Commons below
Magy Onkol. 2006;50(1):25-32. Epub 2006 Apr 17.

[Subacute cardiotoxicity caused by anthracycline therapy in children: can dexrazoxane prevent this effect?].

[Article in Hungarian]

Author information

1
II. sz. Gyermekklinika, Semmelweis Egyetem, Budapest 1094, Hungary.

Abstract

OBJECTIVES:

The use of anthracyclines are limited by their cardiotoxic side effects (first of all congestive cardiomyopathy). In this study we analyzed the anthracycline-induced cardiotoxicity and the possible preventive role of dexrazoxane in children.

PATIENTS:

158 anthracycline-treated long-term survivors could be analyzed. Sixty-one children received dexrazoxane (group D) and 97 patients received anthracyclines only (group C).

METHODS:

Cardiac ultrasound examinations (ECHO) and electrocardiograms (ECG) were performed regularly from the beginning of chemotherapy and yearly thereafter. Shortening fraction (FS) was used as indicator of the ventricular function.

RESULTS:

The incidence of reduced left ventricular function (FS) was 13.4% in C, and 8.2% in D (p=ns). Two years after completion of the chemotherapy FS was reduced in 13.7% in C and 0% in D, respectively (p=0.056), and 5 years after therapy in 11.0% in C and 2.4% in D, respectively (P=0.034). Left chamber wall diameter was abnormal in systole in 6% in C and 2% in D, in diastole in 11% in C and 7% in D (p=ns) after 3 years of follow-up.

CONCLUSION:

Anthracycline-induced subacute cardiotoxicity can be significantly diminished by the concomitant use of dexrazoxane. For the final conclusions longer follow-up is necessary.

PMID:
16617380
DOI:
HUON.2006.50.1.0025
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Hungarian Oncological Association
    Loading ...
    Support Center